# SDR IXXA9800070

- Difficulty date: September 2, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N830BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45973
- System (JASC): 2433 · DC Rectifier/Converter
- Part: Tru
- Part number: 6RS741Y1
- Condition: Defective
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

EN ROUTE, THE FLIGHT CREW SENSED A SMOKE ODOR IN THE COCKPIT.  THE FLIGHT ENGINEER NOTICED THE NUMBER THREE DC LOAD MONITOR WAS READING AN EXCESSIVE LOAD.  THE NUMBER THREE TRANSFORMER RECTIFIER CIRCUIT BREAKER WAS OPENED AND THE ODOR SUBSIDED.  MAINTENANCE INVESTIGATED AND FOUND THE TRANSFORMER RECTIFIER DEFECTIVE.  MAINTENANCE DEFERRED THE NUMBER THREE TRANSFORMER RECTIFIER.
